|is this a blip
Aug 24, 2002
Doctor Pass meds:AZT since 93 on and off then 3tc Then crixivan/combivir in 95 I think>>>VL on protease <50 2000 switched to combivir/viramune and on Nov/01 a year later VL became less than a 1000. On Nov/01 viread was added and vl went down August 20/02 VL 567 Ts 676 viread/combivir/viramune I went for another VL test to rule out a blip/. If thereis no blip they will go ahead and do a genotype test.
What do you think? What medications should I consider, I am also diabetic?
Does being depress can make VL go up? (this could be a stupid guestion but I will ask anyway) thanks for your time m
| Response from Dr. Young
It's difficult to know if your viral load represents a "blip" without knowing more details-
By definition, we'd like to see the viral load go back to undetectable levels in order to call it a blip. Low level increases in viral loads can come for a variety of reasons- most often due to seemingly innocuous colds or infections (sinusitis, herpes) or vaccinations. Missed doses can definately play a role too. Occasionally, issues related to malabsorption or incorrect dietary instructions can also affect drug levels, and hence drug potency. Lastly, every once in a while, the lab just makes a mistake.
Because of this, before making any treatment decisions, I'd want to simply repeat the viral load (and maybe a CD4 count) to verify the level.
As for your diabetes, it is relevant to know that certain drugs, particularly protease inhibitors have the propensity to cause insulin resistance, making diabetes worse for some persons.
Last- the only dumb question is the question that is not asked. Depression in and of itself does not cause viral loads to go up (but depression is associated with suboptimal adherence, and this can cause viral load increases, as discussed above).
Good luck. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.